| Catalog Number |
400SMTHXSFT0101 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/17/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital discarded the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure using penumbra smart coils (smart coils).During the procedure, the physician was unable to advance a smart coil out of its introducer sheath and into a non-penumbra microcatheter.The smart coil was, therefore, removed, and the procedure was completed using alternative devices.There was no report of an adverse effect to the patient.